Alert archive / Florida / Tornado Warnings in 1994
Tornado Warning 6, NWS Melbourne, FL
NWS Melbourne, FL issued this tornado warning at Aug 1, 1994, 7:18 PM EDT for Marion County, Florida. It was in force for 46 min.
The area
The counties it named.
The facts
- Issued
- Aug 1, 1994, 7:18 PM EDT (23:18 UTC)
- Expired
- Aug 1, 1994, 8:04 PM EDT
- In force
- 46 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Marion County, FL
The nearest sounding before it
Jacksonville, FL (KAYS), launched 12:00Z, 11.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 594 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 760 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDAB 012318 TORDAB FLC083-020015- BULLETIN - EBS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE DAYTONA BEACH FL 718 PM EDT MON AUG 1 1994 THE NATIONAL WEATHER SERVICE IN DAYTONA BEACH HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 815 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTH CENTRAL FLORIDA ...WEST CENTRAL MARION COUNTY ...A TORNADO WAS SPOTTED BY EMERGENCY MANAGEMENT PERSONNEL JUST SOUTH OF OCALA MOVING WEST 15 MILES AN HOUR...RADAR CONFIRMS A SEVERE THUNDERSTORM IN THAT AREA... TIME OF OCCURRENCE WAS 710 PM EDT. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. THIS IS A DANGEROUS STORM SITUATION. ACT QUICKLY. IF YOU ARE IN THE PATH OF THIS TORNADO MOVE TO A SHELTER BELOW GROUND IF AVAILABLE. OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR POSSIBLE. AVOID WINDOWS. ABANDON CARS AND MOBILE HOMES FOR A REINFORCED BUILDING OR GET INTO A DITCH OR CULVERT. &
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this tornado warning went out at Aug 1, 2:38 PM EDT, 4 hours 40 minutes earlier.
Area forecast discussion, Aug 1, 2:38 PM EDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 230 PM EDT MON AUG 1 1994 WITH SFC RDG RMNG LOCKED IN PLACE ACRS NRN FL...ELY FLO REGIME WL BCM BTR DEFINED ACRS FA. ACTVTY INLND LKLY TO FIRE LATE AGN SO WL CONT WITH RELATIVELY HI POP THERE 1ST PD...WITH S/B NOW MVG WELL INLND... WL RMV POPS FROM FCST GROUP 2. RW SPREAD ONSHORE THIS MRNG AS FAR N AS INDIAN RVR CNTY...AND THIS TREND IS XPCTD AGN NXT 2 NITES. FEW RW MAY AFFECT BREVARD CNTY BUT CVRG SHUD BE SMALL ENUF TO KEEP DRY IN ZNS. LTL CHG INDICATED FOR PDS 3 AND 4 AS NITE TIME RW PSBL ALNG LWR CST AND SCT RW/TRW DVLP ALNG S/B DURING LATE MRNG/ERLY AFTN ACRS CSTL CNTYS AND SPREADS INLND DURING AFTN. BEST CHC POPS OVR INTERIOR DURING LT AFTN AS S/B'S AND LK BRZS INTERACT. WL FCST AOB CLIMO POPS AND CLIMO TMPS THRU PD IN CLOSE AGREEMENT TO MOS. @1...LAKE ORANGE SEMINOLE OSCEOLA @2...VOLUSIA BREVARD OKEECHOBEE @3...INDIAN RIVER MARTIN ST LUCIE MCO 73/91/73/92 3434 DAB 71/89/72/90 -2-2 MLB 73/90/73/90 1212 .MLB...NONE. SMS/65
In the hours before
Special weather statement, Aug 1, 4:47 PM EDT, 2 hours 31 minutes before
FLZ041-044>047-053-054-058-059-064-501-012150- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 447 PM EDT MON AUG 1 1994 ...STRONG THUNDERSTORMS FROM LAKE APOPKA TO WEST OF DISNEY... AT 445 PM AN AREA OF THUNDERSTORMS WITH VERY HEAVY RAIN AND FREQUENT LIGHTNING WAS ALONG THE LAKE AND ORANGE COUNTY LINE FROM WEST OF DISNEY TO ACROSS LAKE APOPKA. ANOTHER STRONG THUNDERSTORM WAS DEVELOPING NORTH OF INTERCESSION. THESE THUNDERSTORMS WILL MOVE ACROSS LAKE COUNTY TO LEESBURG AND CLERMONT DURING THE NEXT HOUR... AND WILL ALSO MOVE ACROSS THE DISNEY COMPLEX AS WELL. THESE THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE SMALL HAIL... AND WIND GUSTS TO 40 MPH. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR POOR VISIBILITIES DURING HEAVY RAIN. SOME STREETS MAY FLOOD QUICKLY. ELSEWHERE A FEW THUNDERSTORMS WERE NEAR LAKE GEORGE AND FROM PORT MAYACA TO OFFSHORE OF HOBE SOUND. THIS ACTIVITY WAS MOVING NORTHWEST AT 15 MPH. RES
Special weather statement, Aug 1, 4:51 PM EDT, 2 hours 27 minutes before
FLZ041-044>047-053-054-058-059-064-501-012150- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 447 PM EDT MON AUG 1 1994 ...STRONG THUNDERSTORMS FROM LAKE APOPKA TO WEST OF DISNEY... AT 445 PM AN AREA OF THUNDERSTORMS WITH VERY HEAVY RAIN AND FREQUENT LIGHTNING WAS ALONG THE LAKE AND ORANGE COUNTY LINE FROM WEST OF DISNEY TO ACROSS LAKE APOPKA. ANOTHER STRONG THUNDERSTORM WAS DEVELOPING NORTH OF INTERCESSION. THESE THUNDERSTORMS WILL MOVE ACROSS LAKE COUNTY TO LEESBURG AND CLERMONT DURING THE NEXT HOUR... AND WILL ALSO MOVE ACROSS THE DISNEY COMPLEX AS WELL. THESE THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE SMALL HAIL... AND WIND GUSTS TO 40 MPH. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR POOR VISIBILITIES DURING HEAVY RAIN. SOME STREETS MAY FLOOD QUICKLY. ELSEWHERE A FEW THUNDERSTORMS WERE NEAR LAKE GEORGE AND FROM PORT MAYACA TO OFFSHORE OF HOBE SOUND. THIS ACTIVITY WAS MOVING NORTHWEST AT 15 MPH. RES
Special weather statement, Aug 1, 6:10 PM EDT, 1 hour 8 minutes before
FLZ041-044>047-053-054-058-059-064-501-012315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 610 PM EDT MON AUG 1 1994 ...THUNDERSTORMS WEAKENING FROM OCOEE TO APOPKA... AT 605 PM THUNDERSTORMS OVER NORTHWEST ORANGE COUNTY CONTINUED TO CONTAIN VERY HEAVY RAIN AND FREQUENT LIGHTNING...BUT HAD WEAKENED OVER THE LAST HALF HOUR. THE STORMS WERE DRIFTING NORTH AND WILL AFFECT AREAS BETWEEN MT PLYMOUTH AND LAKE MARY...SOUTH TO OCOEE DURING THE NEXT HOUR. OTHER ISOLATED THUNDERSTORMS WERE SOUTHWEST OF LEESBURG...15 MILES WEST OF STUART...AND FROM BELLVIEW TO OCALA. THIS ACTIVITY WAS MOVING NORTHWEST AT 10 TO 15 MPH. RES
Special weather statement, Aug 1, 6:12 PM EDT, 1 hour 6 minutes before
FLZ041-044>047-053-054-058-059-064-501-012315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 610 PM EDT MON AUG 1 1994 ...THUNDERSTORMS WEAKENING FROM OCOEE TO APOPKA... AT 605 PM THUNDERSTORMS OVER NORTHWEST ORANGE COUNTY CONTINUED TO CONTAIN VERY HEAVY RAIN AND FREQUENT LIGHTNING...BUT HAD WEAKENED OVER THE LAST HALF HOUR. THE STORMS WERE DRIFTING NORTH AND WILL AFFECT AREAS BETWEEN MT PLYMOUTH AND LAKE MARY...SOUTH TO OCOEEl DURING THE NEXT HOUR. OTHER ISOLATED THUNDERSTORMS WERE SOUTHWEST OF LEESBURG...15 MILES WEST OF STUART...AND FROM BELLVIEW TO OCALA. THIS ACTIVITY WAS MOVING NORTHWEST AT 10 TO 15 MPH. RES
Special weather statement, Aug 1, 6:42 PM EDT, 36 minutes before
FLZ040-310030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DAYTONA BEACH FL 642 PM EDT MON AUG 1 1994 ...STRONG THUNDERSTORM OVER SOUTHERN MARION COUNTY... AT 640 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A STRONG THUNDERSTORM ALONG THE MARION-SUMTER-LAKE COUNTY LINE BETWEEN BELLVIEW AND WEIRSDALE. THE STORM WAS MOVING WEST AT 10 MPH. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR REDUCED VISIBILITIES DURING DOWNPOURS OF RAIN. STREETS MAY FLOOD QUICKLY.
Special weather statement, Aug 1, 6:44 PM EDT, 34 minutes before
FLZ040-310030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DAYTONA BEACH FL 642 PM EDT MON AUG 1 1994 ...STRONG THUNDERSTORM OVER SOUTHERN MARION COUNTY... AT 640 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A STRONG THUNDERSTORM ALONG THE MARION-SUMTER-LAKE COUNTY LINE BETWEEN BELLVIEW AND WEIRSDALE. THE STORM WAS MOVING WEST AT 10 MPH. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR REDUCED VISIBILITIES DURING DOWNPOURS OF RAIN. STREETS MAY FLOOD QUICKLY.
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 5:04 PM EDT | Severe Thunderstorm Warning | MLB | Lake | 41 min |
Nearby
Tornado Warnings in Florida, 1994Every tornado warning in 1994Tornadoes in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.